Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Cheyenne, WY

May 28, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2007, 5:50 PM MDT for Cheyenne County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2007, 5:50 PM MDT (23:50 UTC)
Expired
May 28, 2007, 6:30 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2474 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 282350
SVRCYS
NEC033-290030-
/O.NEW.KCYS.SV.W.0034.070528T2350Z-070529T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUNOL...OR ABOUT 12 MILES EAST OF SIDNEY...AND MOVING NORTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CHEYENNE COUNTY AT 600 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4120 10292 4103 10282 4114 10262 4137 10263

$$

RUBIN
2 follow-up statements
000 
WWUS55 KCYS 290012
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
612 PM MDT MON MAY 28 2007

NEC033-290030-
/O.CON.KCYS.SV.W.0034.000000T0000Z-070529T0030Z/
CHEYENNE NE-
612 PM MDT MON MAY 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EAST CENTRAL CHEYENNE COUNTY...

AT 607 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR SUNOL...OR ABOUT 14 MILES 
NORTHWEST OF CHAPPELL...MOVING NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LODGEPOLE BY 620 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4123 10287 4106 10280 4114 10262 4137 10263

$$

RUBIN
000 
WWUS55 KCYS 290026
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT MON MAY 28 2007

NEC033-290037-
/O.EXP.KCYS.SV.W.0034.000000T0000Z-070529T0030Z/
CHEYENNE NE-
627 PM MDT MON MAY 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEYENNE COUNTY
EXPIRES AT 630 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL
HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4123 10287 4106 10280 4114 10262 4137 10263

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 PM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 28, 3:20 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT MON MAY 28 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...LINE OF FAIRLY STRONG
TSTMS ALONG PRE-FRONTAL TROUGH/DRYLINE FROM EAST OF KCDR SW TO
NEAR PINE BLUFFS.  OTHER EVEN STRONGER TSTMS ARE CURRENTLY N AND
NW OF KDGW...CLOSER TO COLD FRONT.  DEWPOINT TEMPS HAVE LOWERED
SUFFICIENTLY ENOUGH THAT BEST THREAT OF SEVERE TSTMS SHOULD BE
LIMITED TO EAST CENTRAL WY AND NORTHERN PANHANDLE THIS EVENING.
PER RADAR AND SATELLITE...THERE WILL CERTAINLY BE GOOD COVERAGE
THIS EVENING THOUGH FROM SCATTERED SW TO LIKELY NORTH.  WILL ALSO
BE SOME LINGERING SHOWERS/TSTMS AFTER 06Z TONIGHT ESPECIALLY OVER
NORTHERN CWA AND NEAR MOUNTAINS OF SOUTHERN WY.  FIRE WX CONCERNS
OVER SOUTH CENTRAL WY DUE TO BREEZY CONDITIONS AND LOW HUMIDITIES
WILL ABATE AROUND MID EVENING AS COLD FRONT GETS A RENEWED PUSH TO
THE SE.  THIS FRONT WILL BE THROUGH ALL OF CWA LATER TONIGHT AS
UPPER LOW SHIFTS INTO NW WY.  UPPER LOW TRACKS ACROSS NORTHERN WY
TUESDAY AND THEN PARKS OVER NERN WY/WESTERN SD FOR TUE NIGHT/WED.
12Z NAM/WRF RUN IS MUCH BETTER AGREEMENT WITH GFS ON THIS.  THIS
WILL MEAN AN UNSETTLED AND COOL PATTERN FOR TUE AND WED WITH
SCATTERED SHOWERS AND SOME AFTERNOON AND EVENING TSTMS...SO HAVE
BOOSTED CLOUDS AND POPS A BIT AND GONE WITH COOLER TEMPS.  HIGHEST
POPS OVER EAST CENTRAL WY CLOSER TO WRAP AROUND FROM UPPER LOW.

.LONG TERM...WED NIGHT THROUGH MON. MODELS ARE STARTING TO COME
TOGETHER IN DEPICTING THE SLOW MOVEMENT OF THE CUTOFF LOW LINGERING
OVER THE DAKOTAS THU AND FRI. CYCLONIC NORTHWESTERLY FLOW ALOFT OVER
THE FORECAST AREA THU WILL LOSE MOST OF ITS CYCLONIC CURVATURE FRI
BUT WILL REMAIN FROM THE NORTHWEST THROUGH MON AS AN UPPER RIDGE
APPROACHES THE REGION FROM THE WEST. SURFACE TEMPERATURES WILL
REBOUND THU WITH SHOWERS AND THUNDERSTORMS POSSIBLE PRIMARILY FROM
THE MOUNTAINS EASTWARD. FRI AND SAT WILL BE DRY AS THE MOISTURE AND
LIFT MOVE EAST OF THE REGION. THE WARMING TREND WILL CONTINUE FRI
AND SAT. DRY AND WARM WEATHER WILL CONTINUE SUNDAY AND MON WITH
SURFACE HIGH PRESSURE DOMINATING THE AREA.

&&

.AVIATION...VFR CONDITIONS EXPECTED OVERALL TONIGHT AND TUESDAY.
MVFR CEILINGS AND VSBYS POSSIBLE NEAR STRONGER TSTMS LATE THIS
AFTERNOON AND EVENING MAINLY FROM KDGW TO KAIA.  WILL ALSO BE
SOME LOCAL MVFR CEILINGS BEHIND COLD FRONT LATER TONIGHT INTO
MID MORNING TUESDAY MAINLY OVER NORTHERN AND WESTERN CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...JR
Hazardous weather outlook, May 28, 11:04 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MDT MON MAY 28 2007

WYZ061>070-291200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1104 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SINCE LOW LEVEL MOISTURE AND INSTABILITY WILL BE LACKING...SEVERE
STORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE THUNDERSTORMS MAY
STILL PRODUCE BRIEF WIND GUSTS NEAR 50 MPH AND SOME SMALL HAIL.
A FEW LIGHT RAIN SHOWERS WILL ALSO LINGER OVERNIGHT.

IN THE MOUNTAINS...AND AT LOWER ELEVATIONS OF CARBON AND ALBANY
COUNTIES...BREEZY AND WARM CONDITIONS THIS AFTERNOON WILL COMBINE
WITH LOW HUMIDITIES TO CAUSE INCREASED FIRE DANGER POTENTIAL.
THESE CONDITIONS WILL IMPROVE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A FEW LATE DAY THUNDERSTORMS MAINLY NEAR THE NORTHERN
COLORADO BORDER ON TUESDAY. WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND SOME WEAK AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-291200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-
1104 AM MDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THROUGH THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
WITH LARGE HAIL AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY
OVER EAST CENTRAL WYOMING AND ACROSS THE FAR SOUTHERN NEBRASKA
PANHANDLE. SCATTERED SHOWERS AND SOME WEAK THUNDERSTORMS ARE
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE NEBRASKA PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.